Alert archive / California / Frost Advisories in 2025

Frost Advisory 28, NWS Eureka, CA

November 20, 2025Mendocino County, Trinity County, California

NWS Eureka, CA issued this frost advisory at Nov 20, 2025, 1:04 PM PST for Mendocino County, Trinity County, California. It took effect at Nov 20, 2025, 9:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2025, 1:04 PM PST (21:04 UTC)
In effect from
Nov 20, 2025, 9:00 PM PST
Expired
Nov 21, 2025, 10:00 AM PST
In force
13 hr
Issued by
NWS Eureka, CA

Counties Mendocino County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 100 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WWUS76 KEKA 202104
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
104 PM PST Thu Nov 20 2025

CAZ107-108-111-210515-
/O.NEW.KEKA.FR.Y.0028.251121T0500Z-251121T1800Z/
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
Including Hayfork, Douglas City, Covelo, Weaverville, Peanut, and
Forest Glen
104 PM PST Thu Nov 20 2025

...FROST ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PST
FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Trinity County, and Northeastern Mendocino Interior.

* WHEN...From 9 PM this evening to 10 AM PST Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

* ADDITIONAL DETAILS...Fog and recent rain will likely make frost
  formation localized and inconsistent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JHW
3 follow-up statements
856 
WWUS76 KEKA 210735
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1135 PM PST Thu Nov 20 2025

CAZ107-108-111-211545-
/O.CON.KEKA.FR.Y.0028.000000T0000Z-251121T1800Z/
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
Including Douglas City, Covelo, Peanut, Hayfork, Forest Glen, and
Weaverville
1135 PM PST Thu Nov 20 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Trinity County, and Northeastern Mendocino Interior.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

* ADDITIONAL DETAILS...Fog will likely make frost formation localized
  and inconsistent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DS
921 
WWUS76 KEKA 211534
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
734 AM PST Fri Nov 21 2025

CAZ107-108-111-211800-
/O.CON.KEKA.FR.Y.0028.000000T0000Z-251121T1800Z/
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
Including Weaverville, Peanut, Hayfork, Douglas City, Forest Glen,
and Covelo
734 AM PST Fri Nov 21 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Temperatures as low as 36 will result in frost formation.

* WHERE...Trinity County, and Northeastern Mendocino Interior.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JHW
465 
WWUS76 KEKA 211745
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
945 AM PST Fri Nov 21 2025

CAZ107-108-111-211845-
/O.EXP.KEKA.FR.Y.0028.000000T0000Z-251121T1800Z/
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
Including Weaverville, Peanut, Hayfork, Douglas City, Forest Glen,
and Covelo
945 AM PST Fri Nov 21 2025

...FROST ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JHW

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 20, 12:13 AM PST, 12 hours 51 minutes earlier.

Area forecast discussion, Nov 20, 12:13 AM PST, 12 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1213 AM PST Thu Nov 20 2025

.SYNOPSIS...Some light showers will linger Thursday behind a front.
Building high pressure will dry bring dry weather, above average
interior daytime highs, and chilly overnight lows.

&&

.DISCUSSION...Moderate to locally heavy rainfall (0.3 inch per
hour) ended late Wednesday with the passing of the front. Winds
will be much lighter today, but some gusty northerly winds will
develop this afternoon in Mendocino and Lake County. A chillier
airmass has moved in behind the front. Overnight lows will bring
chances for interior frost and some freezing temperatures, but
values will be close to climatological norms. After the recent
rains, and building high pressure, the environment will be
favorable for poorly modeled radiational fog over at least the
next couple of mornings. The interior valleys that see this fog
will have less chances for frost/freeze. The ridge nosing in from
the west will warm temperatures nicely, especially in the
interior. Chances for daytime highs greater than 65F are high for
interior valleys are highest on Saturday (80-90%).

An additional system is possible early next week, but ensembles
continue to trend this system northward. Even high- end
precipitation amounts (75th percentile) are only showing 0.25
amounts clipping Del Norte County. After the passage of an
associated cold front, cooler overnight lows will return Tuesday
morning. Precipitation chances are currently not forecast to trend
higher until Mid to late next week. JJW

&&

.AVIATION...(06Z TAFS)...The heaviest rain continues to taper off
early Thursday morning. Winds will also continue to diminish for
area terminals. MVFR conditions are mostly expected for coastal
terminals into late morning with the chance for some lingering
showers into mid morning. Lower clouds (high MVFR to VFR) may also
linger for interior valleys into early Thursday afternoon. Mixing
and cloud cover should limit the risk for IFR due to fog; however,
periods of IFR/LIFR ceilings could occur for interior valleys,
such as KUKI. Rain will completely leave the region by late
morning.

&&

.MARINE...Winds over the coastal waters will continue to diminish
and turn westerly and northerly through Thursday. A large W-NW swell
will begin to build through the day and reach 15-17 feet at 13-15
seconds Thursday afternoon and evening. This swell may combine with
short period wind waves and seas will once again become quite
hazardous. A warning for seas may be necessary. At this time, the
wind waves appear to dwindle and the swell looks to be the dominant
energy. For the remainder of the week, northerly winds and steep
wind waves are generally forecast to prevail. Near gale wind gusts
are certainly possible downwind of Cape Mendocino. Another large W-
NW swell group will propagate into the waters this weekend and may
pose a threat for sneaker waves once the shorter period wave groups
subside.

&&

.BEACH HAZARDS...A large W-NW swell will bring a risk for dangerous
surf Thursday afternoon through Friday morning. Breakers from 16 to
20 feet are expected assuming an ideal and average beach profile.
Larger breakers will be possible if the swell ends up coming bigger
than forecast by GFSwaves. Continuing to call attention to this
risk via weather story post and on social media. The swell is too
large for sneaker wave criteria and too low to warrant a high surf
advisory. A longer period W-NW swell group from 8-12 ft with
dominant periods near 16 seconds is forecast to build over the
weekend. This swell may pose a greater risk for sneaker waves and
continued erosion of beach profiles. Stay tuned.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 9 AM to 3 PM PST Thursday for
     PZZ450-455-470-475.

     Hazardous Seas Watch from Thursday afternoon through Friday
     morning for PZZ450-455-470-475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 10:53 PM PSTSmall Craft AdvisoryEKA16 hr
Nov 19, 10:53 PM PSTHazardous Seas WatchEKA12 hr
Nov 20, 11:01 AM PSTHazardous Seas WarningEKA15 hr

Nearby

Frost Advisories in California, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.